Retinoic acid syndrome is a potentially life-threatening complication of therapy for acute promyelocytic leukemia (APL) with all-transretinoic acid (ATRA). The case of a 55-year old male patient admitted to the hospital because of a bleeding diathesis is reported. APL was diagnosed and he underwent treatment with idarubicin and ATRA (GIMEMA protocol); 24 hrs after ATRA treatment he developed retinoic acid syndrome and was admitted to the Intensive Care Unit because of severe respiratory insufficiency (dyspnoea, tachypnea and severe hypoxemia (SpO2 75%). Pulmonary insufficiency was treated non-invasively with CPAP and the patient recovered from pulmonary distress one week later.
|Titolo:||Sindrome da acido retinoico: grave insufficienza respiratoria trattata con ventilazione in maschera con CPAP|
|Parole Chiave:||Adult; Antineoplastic Agents; Humans; Leukemia, Promyelocytic, Acute; Male; Radiography; Respiratory Insufficiency; Tretinoin; Respiration, Artificial|
|Settore Scientifico Disciplinare:||Settore MED/41 - Anestesiologia|
|Data di pubblicazione:||2000|
|Appare nelle tipologie:||01 - Articolo su periodico|